MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52546
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unspecified procedure, a cxi support catheter separated.Access was obtained in the femoral artery and an ipsilateral approach was used to treat a severely calcified lesion in the iliac artery.A 6 french sheath was used for access.The complaint device would not advance through the lesion and was therefore removed.After the catheter was removed from the patient, it was noted to be kinked and separated approximately fifteen centimeters from the distal end of the device.The separated fragment of the device remained in the iliac artery.A balloon catheter was then advanced to the distal side of the separated cxi fragment and the balloon was inflated, allowing the separated fragment to be pulled with the inflated balloon and removed from the patient.Another manufacturer's device was used to complete the procedure.There have been no adverse effects to the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unspecified procedure, a cxi support catheter separated.Access was obtained in the femoral artery and an ipsilateral approach was used to treat a severely calcified lesion in the iliac artery.A 6 french sheath was used for access.The complaint device would not advance through the lesion and was therefore removed.After the catheter was removed from the patient, it was noted to be kinked and separated approximately fifteen centimeters from the distal end of the device.The separated fragment of the device remained in the iliac artery.A balloon catheter was then advanced to the distal side of the separated cxi fragment, and the balloon was inflated, allowing the separated fragment to be pulled with the inflated balloon and removed from the patient.Another manufacturer's device was used to complete the procedure.There have been no adverse effects to the patient.Investigation ¿ evaluation.Reviews of the complaint history, device history record, instructions for use, manufacturing instructions and quality control procedures were conducted during the investigation.The device was not returned for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded.No additional complaints were received for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, "the catheter should not be advanced in an area of resistance unless the source of the resistance is identified under fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ based on the available information, cook has concluded that the patient¿s anatomy was the cause of the device failure in this incident.The complaint device was unable to pass through the severely calcified lesion, a separation occurred during removal, and a kink was found after.The complaint was confirmed based on customer testimony.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15352233
Report Number1820334-2022-01452
Device Sequence Number6002821
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)241020(10)14294774
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model NumberG52546
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Device Lot Number14294774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 6 FR SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown